Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 282, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 9:49 PM CDT for Panola County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 9:49 PM CDT (02:49 UTC)
- Expired
- Jun 14, 2003, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Panola County, TX
The radar
The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
431 WUUS54 KSHV 150249 SVRSHV TXC365-150330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 948 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS * UNTIL 1030 PM CDT * AT 948 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL PANOLA COUNTY... OR ABOUT 7 MILES EAST OF CARTHAGE...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN PANOLA COUNTY AT 1000 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS UNTIL 1030 PM CDT. LAT...LON 3221 9433 3204 9434 3200 9406 3223 9407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:31 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 14, 9:31 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT SAT JUN 14 2003 WILL BE UPDATING THE 400 PM ZONES TO MAKE A FEW CHANGES SUCH AS INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FOUR STATE REGION...AND WILL BE INCLUDING THE MENTION OF LOCALLY HEAVY RAINFALL AND SOME THUNDERSTORMS POSSIBLY SEVERE. WILL NOT MAKE OTHER THAN MINOR TEMPERATURE ADJUSTMENTS AND THAT TO THE SOUTH. NUMEROUS OUTFLOW BOUNDARIES ALONG WITH COLD UPPER LEVEL SYSTEM OVER RED RIVER VALLEY...AND FRONTAL SYSTEM OVER THE AREA WILL KEEP ACTIVITY GOING INTO THE NIGHT AND EARLY SUNDAY. WINDS WILL BE VARIABLE AND GUSTY ESPECIALLY IN AND AROUND THUNDERSTORMS. 6 .SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 9 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 14, 8:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
822 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM COUSHATTA LA WIND DAMAGE
06/14/03 RED RIVER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0703 PM NEGREET LA WIND DAMAGE
06/14/03 SABINE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0735 PM MARSHALL TX .75 INCH HAIL
06/14/03 HARRISON REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 15, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.